Advanced Search
Article Contents
Article Contents

The impact of the $NT$-policy on the behaviour of a discrete-time queue with general service times

Abstract Related Papers Cited by
  • In this paper, we analyse the behaviour of a discrete-time single-server queueing system with general service times, equipped with the $NT$-policy. This is a threshold policy designed to reduce the number of service unit activation/deactivation cycles, whilst ensuring an acceptable delay trade-off. Once the server is deactivated, reactivation will be postponed until either $N$ customers have accumulated in the queue or the first customer has been in the queue for $T$ slots, whichever happens first. Due to this modus operandi, the system circulates between three phases: empty, accumulating and serving.
        We assume a Bernoulli arrival process of customers and independent and identically distributed service times. Using a probability generating functions approach, we obtain expressions for the steady-state distributions of the phase sojourn times, the cycle length, the system content and the customer delay. The influence of the threshold parameters $N$ and $T$ on the mean sojourn times and the expected delay is discussed by means of numerical examples.
    Mathematics Subject Classification: Primary: 60K25, 68M20; Secondary: 90B22.


    \begin{equation} \\ \end{equation}
  • [1]

    A. S. Alfa and W. Li, Optimal ($N$,$T$)-policy for M/G/1 system with cost structures, Performance Evaluation, 42 (2000), 265-277.doi: 10.1016/S0166-5316(00)00015-8.


    W. Böhm and S. G. Mohanty, On discrete-time Markovian $N$-policy queues involving batches, Sankhya: The Indian Journal of Statistics, Series A, 56 (1994), 144-163.


    O. J. Boxma and W. P. Groenendijk, Waiting times in discrete-time cyclic-service systems, IEEE Transactions on Communications, 36 (1988), 164-170.doi: 10.1109/26.2746.


    H. Bruneel and B. G. Kim, "Discrete-Time Models for Communication Systems Including ATM," The Springer International Series In Engineering And Computer Science, 205 (1993).doi: 10.1007/978-1-4615-3130-2.


    B. Feyaerts, S. De Vuyst, S. Wittevrongel and H. Bruneel, Analysis of a discrete-time queueing system with an $NT$-policy, ASMTA '10: 17th International Conference on Analytical and Stochastic Modeling Techniques and Applications, Cardiff, United Kingdom, 2010, Lecture Notes in Computer Science, 6148 (2010), 29-43.doi: 10.1007/978-3-642-13568-2_3.


    P. Flajolet and R. Sedgewick, "Analytic Combinatorics," Cambridge University Press, Cambridge, 2009.doi: 10.1017/CBO9780511801655.


    A. G. Hernández-Díaz and P. Moreno, Analysis and optimal control of a discrete-time queueing system under the $(m,N)$-policy, Valuetools '06: Proceedings of the 1st International Conference on Performance Evaluation Methodologies and Tools, Pisa, Italy, 2006.


    D. P. Heyman, The T-policy for the M/G/1 queue, Management Science, 23 (1977), 775-778.doi: 10.1287/mnsc.23.7.775.


    J.-C. Ke, Optimal $NT$ policies for M/G/1 system with a startup and unreliable server, Computers & Industrial Engineering, 50 (2006), 248-262.doi: 10.1016/j.cie.2006.04.004.


    J.-C. Ke, H.-I Huang and Y.-K. Chu, Batch arrival queue with $N$-policy and at most $J$ vacations, Applied Mathematical Modelling, 34 (2010), 451-466.doi: 10.1016/j.apm.2009.06.003.


    H. W. Lee and W. J. Seo, The performance of the M/G/1 queue under the dyadic Min($N,D$)-policy and its cost optimization, Performance Evaluation, 65 (2008), 742-758.


    S. S. Lee, H. W. Lee and K. C. Chae, Batch arrival queue with $N$-policy and single vacation, Computers & Operations Research, 22 (1995), 173-189.


    P. Moreno, A discrete-time single-server queue with a modified $N$-policy, International Journal of Systems Science, 38 (2007), 483-492.doi: 10.1080/00207720701353405.


    H. Takagi, "Queueing Analysis, A Foundation of Performance Evaluation, Volume 3: Discrete-Time Systems," North-Holland, Amsterdam, The Netherlands, 1993.


    K.-H. Wang, T.-Y. Wang and W. L. Pearn, Optimal control of the $N$-policy M/G/1 queueing system with server breakdowns and general startup times, Applied Mathematical Modelling, 31 (2007), 2199-2212.doi: 10.1016/j.apm.2006.08.016.


    T.-Y. Wang, K.-H. Wang and W. L. Pearn, Optimization of the $T$ policy M/G/1 queue with server breakdowns and general startup times, Journal of Computational and Applied Mathematics, 228 (2009), 270-278.doi: 10.1016/j.cam.2008.09.021.


    M. Yadin and P. Naor, Queueing systems with a removable service station, Operational Research Quarterly, 14 (1963), 393-405.

  • 加载中

Article Metrics

HTML views() PDF downloads(68) Cited by(0)

Access History



    DownLoad:  Full-Size Img  PowerPoint